# SDR 2009FA0000427

- Difficulty date: May 21, 2009
- Submitted: May 21, 2009
- Operation: General aviation
- Aircraft: N5275S
- Make and model: Cessna 172S
- Aircraft serial: 172S9203
- Aircraft time: 4,990 hours
- Engine: Lyc IO360L2A
- Engine time: 4,990 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEL65102
- Part serial: 3913401
- Condition: Failed
- Location: Engine
- Part time: 2,057 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: B, E

## Discrepancy

PILOT WAS TAKING OFF. THEY HEARD A LOUD BANG. ENGINE LOST POWER AND VIBRATED. PILOT TURNED AIRCRAFT AROUND AND LANDED PLANE ON RUNWAY. SHUT DOWN ENGINE AFTER LANDING. FOUND NR 1 CYLINDER BLOWN. THREE QTS OF OIL STILL IN ENGINE. CYLINDER IS AN ECI CYLINDER. IT DOES NOT APPLY TO AD 08-19-05 DUE TO THE SERIAL NUMBER BEING OUT OF RANGE AS CALLED OUT BY THE AD. THIS IS THE SECOND BLOWN ECI CYLINDER WE HAVE HAD THAT IS OUT OF THE SERIAL NR RANGE OF THE AD. I RECOMMEND THAT A REVISION BE MADE TO AD 08-19-05 THAT WILL COMPRISE OF A WIDER CYLINDER ASSY SERIAL NR RANGE.
